Alert archive / Ohio / Tornado Warnings in 2007
Tornado Warning 10, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Apr 26, 2007, 9:10 PM EDT for Hocking County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2007, 9:10 PM EDT (01:10 UTC)
- Expired
- Apr 26, 2007, 9:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Hocking County, OH
The radar
The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:26 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KILN 270110
TORILN
OHC073-270145-
/O.NEW.KILN.TO.W.0010.070427T0110Z-070427T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
910 PM EDT THU APR 26 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* TORNADO WARNING FOR...
HOCKING COUNTY IN CENTRAL OHIO...
* UNTIL 945 PM EDT.
* AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR SOUTH BLOOMINGVILLE...MOVING NORTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
HOCKING HILLS STATE PARK...
LOGAN...
CARBON HILL...
IN ADDITION...STARR...UNION FURNACE...HAYDENVILLE AND OREVILLE ARE
NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR SOUTHEASTERN INDIANA.
LAT...LON 3939 8274 3936 8258 3939 8229 3947 8225
3955 8215 3960 8232
$$
HAWBLITZEL2 follow-up statements
000
WWUS51 KILN 270133
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
932 PM EDT THU APR 26 2007
OHC073-270145-
/O.CON.KILN.TO.W.0010.000000T0000Z-070427T0145Z/
HOCKING OH-
932 PM EDT THU APR 26 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR EASTERN
HOCKING COUNTY...
AT 928 PM EDT...STORM SPOTTERS REPORTED A TORNADO NEAR HAYDENVILLE.
THE TORNADO PRODUCING STORM IS MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CARBON HILL.
IN ADDITION...OREVILLE IS NEAR THE PATH OF THIS STORM.
A TORNADO IS ON THE GROUND IF YOU ARE NEAR THE PATH OF THIS
TORNADO...TAKE COVER NOW
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL
SHELTER. AVOID WINDOWS
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3951 8248 3938 8248 3939 8229 3947 8225
3955 8215 3960 8232
$$
HAYDENVILLE000
WWUS51 KILN 270145
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
945 PM EDT THU APR 26 2007
OHC073-270155-
/O.EXP.KILN.TO.W.0010.000000T0000Z-070427T0145Z/
HOCKING OH-
945 PM EDT THU APR 26 2007
...THE TORNADO WARNING FOR EASTERN HOCKING COUNTY HAS EXPIRED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3951 8248 3938 8248 3939 8229 3947 8225
3955 8215 3960 8232
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 26, 7:45 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 26, 7:45 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 745 PM EDT THU APR 26 2007 .AVIATION /00Z-24Z/... STRONG CONVECTION AHEAD OF COMPLEX LOW PRESSURE CONTINUES. EXPECT CONVECTION TO DIMINISH BY 04Z WHEN DEEPER MOISTURE LIFTS NORTHEAST. MODELS INDICATE PERSISTENT LOW LEVEL MOISTURE SO KEPT MVFR CEILINGS THROUGH THE FORECAST. BACKED OFF ON SHOWERS LATE IN THE FORECAST SINCE THERE WILL BE LITTLE FORCING. GUSTY WINDS WILL OCCUR IN THE TIGHT GRADIENT BEHIND THE LOW AS IT MOVES THROUGH THE GREAT LAKES. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ILN CURRENTLY GOING INTO SEVERE OPERATIONS SO WILL NEED TO KEEP THIS BRIEF. TOR WATCH 191 ISSUED FOR THE ENTIRE CWA THROUGH 10 PM. LINE OF CONVECTION HAS DEVELOPED ACROSS FAR WRN CWA AND IS BEGINNING TO REACH SEVERE LEVELS. 18Z ILN SOUNDING INDICATES CAPE SLIGHTLY HIGHER THAN MODELS HAD INDICATED...LIKELY DUE TO BREAKS IN THE CLOUDS ACROSS MUCH OF THE REGION. MODIFIED SOUNDINGS INDICATE CAPE SHOULD INCREASE TO AOA 1000 J/KG THROUGH THE AFTERNOON SO EXPECT STORMS TO INCREASE IN COVERAGE AND INTENSITY. LOW LEVEL AND DEEP LAYER SHEAR ARE FAVORABLE FOR ORGANIZED STORMS...INCLUDING SUPERCELLS AND ISOLATED TORNADOES. IN ADDITION...18Z ILN SOUNDING INDICATES MORE MIDLEVEL DRY AIR THAN MODELS HAD FORECAST...SO WILL NEED TO KEEP A WATCH FOR DAMAGING WIND THREAT. COLD FRONT TIMED INTO WRN CWA BETWEEN 00Z AND 03Z AND OUT OF EASTERN CWA BY 06Z...WITH TSRA THREAT DIMINISHING AFTER FRONTAL PASSAGE. LOW LEVELS ARE VERY MOIST TOMORROW AND EXPECT OVC SKIES AND SCATTERED SHOWERS...CLEARING OUT BY SATURDAY. HAWBLITZEL && .LONG TERM /SUNDAY THROUGH THURSDAY/... MID LEVEL RIDGING FORECAST TO DEVELOP ACROSS THE REGION THROUGH EARLY NEXT WEEK. THIS WILL LEAD TO DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES THROUGH TUESDAY. A WEAK COLD FRONT WILL PUSH DOWN FROM THE NORTH TUESDAY NIGHT AND WEDNESDAY. THIS MAY BE ENOUGH TO KICK OFF A FEW SHOWERS AND THUNDERSTORMS...BUT DIURNAL TIMING IS NOT VERY FAVORABLE SO WILL JUST KEEP A LOW CHANCE POP IN THE FORECAST. WILL THEN TRY TO DRY THINGS OUT FOR THURSDAY AS SURFACE HIGH BUILDS DOWN INTO THE AREA. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 26, 2:39 PM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 239 PM EDT THU APR 26 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 239 PM EDT THU APR 26 2007 ...TORNADO WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 26, 5:36 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
536 PM EDT THU APR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST CONNERSVILLE 39.66N 85.14W
04/26/2007 E60 MPH FAYETTE IN LAW ENFORCEMENT
0430 PM HAIL FORT LORAMIE 40.35N 84.37W
04/26/2007 E0.75 INCH SHELBY OH TRAINED SPOTTER
0440 PM TSTM WND DMG 3 W SIDNEY 40.29N 84.22W
04/26/2007 SHELBY OH AMATEUR RADIO
LARGE TREE LIMB DOWNED ACROSS RAILROAD TRACKS NEAR
INTERSECTION OF STATE ROUTE 47 AND HARDIN-WAPOK ROAD.
0500 PM TSTM WND DMG 2 W JACKSON CENTER 40.44N 84.08W
04/26/2007 SHELBY OH LAW ENFORCEMENT
FIVE POWER POLES DOWNED IN A ROADWAY.
&&
RYANLocal storm report, Apr 26, 8:29 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
829 PM EDT THU APR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL ALEXANDRIA 38.96N 84.38W
04/26/2007 E0.75 INCH CAMPBELL KY TRAINED SPOTTER
0751 PM HAIL HIGHLAND 39.34N 83.60W
04/26/2007 E1.00 INCH HIGHLAND OH TRAINED SPOTTER
0758 PM HAIL 3 S MILFORD 39.13N 84.28W
04/26/2007 E0.88 INCH CLERMONT OH PUBLIC
0802 PM HAIL 4 W PIKETON 39.07N 83.07W
04/26/2007 E0.25 INCH PIKE OH TRAINED SPOTTER
COVERING GROUND
0802 PM FLOOD 4 W PIKETON 39.07N 83.07W
04/26/2007 PIKE OH TRAINED SPOTTER
HIGH WATER IN DITCHES. WATER FLOWING 1 INCH DEEP OVER
ROAD.
&&
BCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:16 PM EDT | Tornado Warning | ILN | Pike, Ross | 29 min |
| Apr 26, 8:27 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 33 min |
| Apr 26, 8:53 PM EDT | Tornado Warning | ILN | Pike | 22 min |
Nearby
Tornado Warnings in Ohio, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.